By Topic

Elliptically symmetric distributions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

Elliptically symmetric distributions are second-order distributions with probability densities whose contours of equal height are ellipses. This class includes the Gaussian and sine-wave distributions and others which can be generated from certain first-order distributions. Members of this class have several desirable features for the description of the second-order statistics of the transformation of a random signal by an instantaneous nonlinear device. In particular, they are separable in Nuttall's sense, so that the output of the device may be described in terms of equivalent gain and distortion. These distributions can also simplify the evaluation of the output autovariance because of their similarity to the Gaussian distribution. For a certain class of functions, elliptically symmetric distributions yield averages which are simply proportional to those obtained with a Gaussian distribution. Furthermore, these distributions satisfy a relation analogous to Price's theorem for Gaussian distributions. Finally, a certain subclass of these distributions can be expanded in the series representation studied by Barrett and Lampard.

Published in:

Information Theory, IEEE Transactions on  (Volume:14 ,  Issue: 1 )